EconPapers    
Economics at your fingertips  
 

A Simple No-Bubble Theorem for Deterministic Sequential Economies

Takashi Kamihigashi

No DP2015-38, Discussion Paper Series from Research Institute for Economics & Business Administration, Kobe University

Abstract: We show a simple no-bubble theorem that applies to a wide range of deterministic sequential economies with infinitely lived agents. In particular, we show that asset bubbles never arise if there is at least one agent who can reduce his asset holdings permanently from some period onward. This is a substantial generalization of Kocherlakota's (1992, Journal of Economic Theory 57, 245--256) result on asset bubbles and short sales constraints. Our no-bubble theorem requires virtually no assumption except for the strict monotonicity of preferences.

Pages: 25 pages
Date: 2015-09
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
https://www.rieb.kobe-u.ac.jp/academic/ra/dp/English/DP2015-38.pdf First version, 2015 (application/pdf)

Related works:
Working Paper: A Simple No-Bubble Theorem for Deterministic Sequential Economies (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kob:dpaper:dp2015-38

Access Statistics for this paper

More papers in Discussion Paper Series from Research Institute for Economics & Business Administration, Kobe University 2-1 Rokkodai, Nada, Kobe 657-8501 JAPAN. Contact information at EDIRC.
Bibliographic data for series maintained by Office of Promoting Research Collaboration, Research Institute for Economics & Business Administration, Kobe University ().

 
Page updated 2025-03-19
Handle: RePEc:kob:dpaper:dp2015-38